Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 22, 2007, 9:37 AM MDT for Logan County, Sedgwick County, Colorado. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2007, 9:37 AM MDT (15:37 UTC)
- Expired
- Aug 22, 2007, 10:15 AM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 182 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 9:45 AM MDT | HAIL 0.88 | 7 W Sedgwick, CO | MOST HAIL PEA SIZE UP TO PENNY SIZE |
| Aug 22, 9:48 AM MDT | HAIL 0.75 | 4 Sw Sedgwick, CO | 1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -795 J/kg
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 221536 SVRBOU COC075-115-221615- /O.NEW.KBOU.SV.W.0142.070822T1537Z-070822T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 937 AM MDT WED AUG 22 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEDGWICK COUNTY IN NORTHEAST COLORADO EXTREME NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 1015 AM MDT * AT 937 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF SEDGWICK...OR ABOUT 21 MILES WEST OF JULESBURG...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEDGWICK... OVID...MARKS BUTTE AND JULESBURG. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4098 10267 4078 10267 4078 10204 4100 10211 $$
1 follow-up statement
000 WWUS55 KBOU 221606 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1006 AM MDT WED AUG 22 2007 COC075-115-221616- /O.EXP.KBOU.SV.W.0142.000000T0000Z-070822T1615Z/ SEDGWICK CO-LOGAN CO- 1006 AM MDT WED AUG 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LOGAN AND SEDGWICK COUNTIES EXPIRED AT 1015 AM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4098 10267 4078 10267 4078 10204 4100 10211 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:25 AM MDT, 6 hours 12 minutes earlier.
Area forecast discussion, Aug 22, 3:25 AM MDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 325 AM MDT WED AUG 22 2007 .SHORT TERM... .LONG TERM...SOUTHWESTERLY FLOW ALOFT IS PROGGED THURSDAY AND THURSDAY NIGHT WITH AN UPPER TROUGH AXIS MOVING ACROSS ON FRIDAY. THE GFS IS A BIT QUICKER WITH THIS FEATURE. NORTHWESTERLY FLOW ALOFT LATE FRIDAY BECOMES MORE ZONAL BY SATURDAY MORNING. THE QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION FOR THE FORECAST AREA THROUGH FRIDAY MORNING...THEN DOWNWARD MOTION IS PROGGED BEHIND THE TROUGH AXIS FRIDAY AFTERNOON AND NIGHT. BOTH MODELS KEEP BOUNDARY LAYER UPSLOPE FLOW GOING THURSDAY INTO FRIDAY MORNING... WITH THE NAM KEEPING IT GOING INTO THE EVENING. BOTH MODELS HAVE STRATUS OVER THE PLAINS ON THURSDAY. THURSDAY NIGHT INTO FRIDAY MORNING LOOKS PRETTY MOIST OF BOTH MODELS. THE GFS DRIES IS OUT MORE AFTER THE TROUGH MOVES OVER FRIDAY AFTERNOON. OVERNIGHT FRIDAY...BOTH DRY IT OUT QUITE A BIT. THE BOUNDARY LAYER DEW POINTS ARE IN THE MID 50S F TO LOWER 60S F THURSDAY INTO FRIDAY MORNING...THEN THEY DRY INTO THE MID 40S TO LOWER 50S F. THE THETA-E AXIS IS OVER THE CENTRAL AND SOUTHERN FORECAST AREA ON THURSDAY...THEN OVER THE EAST ON FRIDAY. PRECIPITABLE WATER VALUES ARE IN THE 0.80 TO 1.20 INCH RANGE THURSDAY THROUGH FRIDAY MORNING. THERE IS SOME CAPE BOTH THURSDAY AND FRIDAY...NOTHING GREAT. BOTH MODELS HAVE MEASURABLE RAINFALL ON THE QPF FIELDS THURSDAY THROUGH FRIDAY EVENING...THE MOST OVERNIGHT THURSDAY/EARLY FRIDAY MORNING. THE LAPSE RATES AND FORECAST SOUNDINGS SHOW IT TO BE CAPPED THURSDAY. HOWEVER...THERE IS THE WEAK SYNOPTIC SCALE ENERGY WITH THE UPPER TROUGH TO CONSIDER. WILL LOWER GOING POPS A BIT...AND WILL KEEP THE HIGHEST GOING OVERNIGHT THURSDAY. FOR TEMPERATURES ...THURSDAYS HIGHS ARE 4-6 C COOLER THAN TODAYS. FRIDAYS ARE SIMILAR TO THURSDAYS. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...THE GFS HAS ANOTHER COLD FRONT MOVING IN LATE MONDAY/MONDAY EVENING. WELL SEE. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 22, 5:47 AM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 547 AM MDT WED AUG 22 2007 COZ030>051-221700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 547 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ON THE PLAINS THIS EVENING. DUE TO BETTER MOISTURE ON THE PLAINS...A FEW STORMS MAY BECOME SEVERE. THE MAIN THREATS WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER AND UP TO 2 INCHES OF RAIN IN AN HOUR. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF A LINE FROM KIOWA TO FORT MORGAN DURING THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN MOST AREAS LATE THURSDAY AND THURSDAY NIGHT. THEN...THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND FOOTHILLS...THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. GIMMESTAD/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:23 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 67 min |
| Aug 22, 4:44 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Aug 22, 5:03 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 57 min |
| Aug 22, 5:22 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Jefferson | 53 min |
| Aug 22, 5:58 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert | 62 min |
| Aug 22, 5:59 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.